MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2060-200
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received and investigated.Visual and functional inspections were performed on the returned balloon catheter and the reported balloon rupture was confirmed.Additionally, scratches were noted at the site of the rupture.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incidents there is no indication of a lot specific product quality issue.In this case, the device was prepped prior to use and inflated once without any leak or ruptures noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported balloon rupture appears to be related to operational circumstances of the procedure.It is likely that during multiple inflations the balloon outer surface became compromised and/or damaged against the calcification resulting in the reported/noted balloon pinhole rupture during the second inflation.The noted scratch/scratches at the rupture site also suggests interaction causing damage to the outer surface of the balloon material.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the superficial femoral artery that was heavily calcified.The armada 35 balloon catheter was advanced to the lesion without issue.The balloon was used successfully the first time and was fine.The second time it was used, the balloon inflated to 6-8 atmospheres, but kept losing pressure and there was a suspected pinhole.There were no reported adverse patient effects and no clinically significant delay in the procedure.Another armada was used to complete the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12277445
Report Number2024168-2021-06822
Device Sequence Number4477393
Product Code LIT
UDI-Device Identifier08717648155321
UDI-Public08717648155321
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberB2060-200
Device Catalogue NumberB2060-200
Device Lot Number00519G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2021
Initial Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight91